Nov 20 WALTHAM: The 4th Annual GIVE THANKS FOR SCRUM Event !

October 24, 2012  |   Posted by :   |   Agile Boston Meetings   |   Comments Off»

GIVE THANKS FOR SCRUM is the uniquely BOSTON Agile event.

Artifacts from Give Thanks for Scrum 2012:

Jeff Sutherland’s presentation: “Scrum: The Future of Work”

Mario Moreira’s presentation: “Getting the Most from the Sprint Review”

==========================

No other city in the world can do it. Boston is the BIRTHPLACE of Scrum, because it is the home of Ken Schwaber and Jeff Sutherland, the formulators of Scrum.

To get an idea of how significant and unique this event is, you must examine the past events. Click here to see pictures and the goings-on from the 2011 GIVE THANKS FOR SCRUM event. Lunch is included in the price of your ticket.

 

Date:

Tuesday, November 20, 2012

 

 

 

 

Agenda:

09:30-10:00am DOORS OPEN… check in, socialize

10:00-10:30am OPENING REMARKS from Daniel Mezick

10:30-10:45am BREAK & Social Blending (strict 15-min timebox)

10:45-11:30am J E F F   S U T H E R L A N D session

11:30-01:00pm LUNCH, Games & Socializing. LIVE MUSIC with Jamie Gaull

01:00-01:45pm MARIO MOREIRA: Getting the Most from the Sprint Review

01:45-02:00pm BREAK & Social Blending (strict 15-min timebox)

02:00-02:45pm K E N   S C H W A B E R   session

02:45-03:00pm BREAK & Social Blending Behavior (strict 15-min timebox)

03:00-04:15pm KEN & JEFF: Surprising questions and surprising answers on Scrum

04:15-4:45PM- THE CLOSING: Dan Mezick closing remarks. Raffle, then end-of-event socializing and…

04:45-05:00 pm – DONE

 

Location:

Corporate Office Park
200 West Street
Waltham, MA 02451

Note: NOT at Microsoft location on Jones Rd.

The event room is located on the 1st floor. Enter the building. Take the hallway to the left. Walk past the elevators. The door to the event room will be on your right before the restrooms.

 

POWER OF SCRUM and SOFTWARE IN 30 DAYS Book Signing with Jeff & Ken:

Jeff & Ken will be signing their books at the event. You can bring the one you have, or buy one inexpensively at the event using cash, check or credit card. Jeff and Ken will be signing books at various points in time throughout the day, during lunch and the breaks

 

 

 

But Wait: There’s more: Even MORE Cool Stuff Happening at Lunch

Heang Ly on Beyond IcebreakersAt lunch, we have some LIVE MUSIC from local Jamie Gaull, and we also have some structured group games and interactives that focus on gaining deeper insight and mastery of self-organizing team concepts, team dynamics, social complexity science and more. We have structured interactions expert Heang Ly of TeenEmpowerment of Boston as our Facilitator. Heang will open and hold space for these activities and interactives during some of the 90 minutes we have set aside for the lunch break. We’ll be using experience designs from the MOVING BEYOND ICEBREAKERS book to cook up some group fun via group play. No worries: All lunchtime group activities are optional and opt-in!! Learn more about MOVING BEYOND ICEBREAKERS here.

 

 

 

Live Music:

Agile Boston is pleased to announce that Jamie Gaull of LeapFrog Systems will perform classic rock and acoustic rock and roll tunes during lunch. He’s an Agile guy by day that plays in bars and clubs by night. You can use these links to listen to sample tunes, check out pictures, and visit the Plan B web site. We welcome Jamie Gaull.

 

THIS EVENT PROMISES TO BE A GREAT ONE. Seating is limited to just 120!!

 

 

 

The Thanksgiving Tradition in Boston: Give Thanks for Scrum, Q&A on Scrum with Jeff & Ken

Time to honor the tribal elders of Scrum, Boston natives both, Jeff Sutherland (Somerville, MA) and Ken Schwaber (Lexington, MA). We can thank Ken and Jeff for formulating Scrum right under our noses here in Boston. That formulation went on to be adopted throughout the world, changing the working lives of many people for the better. And so, each year here in Boston, we GIVE THANKS FOR SCRUM.

 

 

 

There’s only a few places in the world you can capture a picture like this one:

Tribal Elders, passing the buck

Boston is one of these places. Where else can you get a picture of Jeff and Ken doing Q&A like this?

This year, you can  expect great sessions, great food, some live music, and a great day of socializing and learning about Scrum here in Boston. Seating is limited this year, to keep the quality of the experience high. Tickets go up in price as they are purchased, when about 150 tickets are sold, that’s it. No more seats. If you want to attend, hop on now. Don’t worry, we have a fantastic program planned.

You get THREE HOURS of Jeff and Ken at this event !

The Sessions:

Ken Schwaber: Transparency and Opacity

Give thanks for Scrum. Give thanks for all the people who are working to make software development a better profession that creates better products, has more satisfied customers, and is a place in which we look forward to working. It has been a continuous effort, year by year. We are doing better and we are moving toward our goals.

Jeff Sutherland: Scrum: Yesterday, Today, and Tomorrow

Scrum has been around for almost two decades, and has evolved, changed, and grown in those years, but its core insights and ideas have remained the same. We will take a look back at the origins of Scrum, explore how those early ideas continue to drive Scrum, expand on the current game changing moment, and look at future promise.

Mario Moreira: Getting the most from the Sprint Review (i.e., Customer Validation)

One of the key aspects of the inspect-and-adapt model in Scrum is gaining the valuable customer feedback in the form of the Sprint Review and other validation activities. Teams often struggle with how to build validation that gains optimal feedback to ensure that by the time they release, they are actually building something the customer wants.   Questions arise as teams implement this practice: how do we know which customers to invite; do we treat potential customers the same as existing customers; do we conduct one sprint review for all customers (or more than one); what do we do when we have no customers yet; what do we do when we have hundreds (or thousands) or customers; what other validation activities should we consider. The answers to these questions and more will be discussed so you can craft an approach that will help you can gain the most from your validation activities.

Dan Mezick: News and Views (AM and PM)

Daniel MezickDan facilitates the GIVE THANKS FOR SCRUM event, covering recent significant events, the current state of Agile practice, and the likely future of Scrum during the brief opening an closing remarks in the morning and afternoon.

 

 


Related Posts

There is no related post.

Comments are closed.